MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OXIN P/S FEM LEFT SZ 5; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETAL

SMITH & NEPHEW, INC. GII OXIN P/S FEM LEFT SZ 5; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETAL
Model Number 71421015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a tka had been performed on 2020, the patient underwent a revision surgery on (b)(6) 2022, in which the gii oxin p/s fem left sz 5 was removed and replaced with legion revision.The reason for the revision surgery is unknown.The patient current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, a tka revision was performed approximately 1.5 years post implantation due to unspecified reasons.Reportedly, the well-fixed femoral and tibial components were removed and replaced with a legion revision, along with the articulating insert.It was communicated that the requested documentation was not available.Without the requested documentation/information, the root cause of the reported revision could not be definitively concluded.The patient impact beyond the reported tka revision cannot be determined.The current patient status remains unknown.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the instructions for use for this device provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or postoperative.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No details of the alleged fault, malfunction or injury were provided, therefore no probable cause can be delineated.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII OXIN P/S FEM LEFT SZ 5
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13480704
Report Number1020279-2022-00562
Device Sequence Number20104963
Product Code JWH
UDI-Device Identifier03596010469212
UDI-Public03596010469212
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K962557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421015
Device Catalogue Number71421015
Device Lot Number20AM16264
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date03/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown